Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

sudden drug-induced diabetes, reversible?
ipsofacto posted:
Don't know if technically I'm Diabetic 2. Here's my story.

I'm in final weeks of 12-week clinical drug trial for hepatitis c. Clinical biweekly fasting blood sugar tests increasingly rising.* (Possibly it's the protease inhibitors causing the glucose intolerance; there's a history of that, with HIV.)

So I bought a glucometer. Yesterday and this morning's readings (home) are as follows :

8 hr fasting 143 ml
1 hour after lunch 123 ml
1 hour before supper 135
1 hour after supper 119

Making app't with gen'l practitioner Friday.
App't with hepatologist, July 29.

As it feels to me like a coin toss on a couple points, I'm leaving it to more specific tests, and the general practitioner and the hepatologist, to decide; this chemo brain is too maxxed out. For the record, the topic of my anxiety is reversibility / irreversibility. Maybe you might have some serviceable input, feedback, insight, wisdom, etc.**

In favor of reversibility -- the fact the hyperglycemia is sudden, not gradual, and the result of the chemo,
So cease chemo, the symptoms will go away.

In favor of irreversibility -- that I've "crossed the line," (lost too many beta cells, for instance, for reversibility) -- & that (due to hyepatitis-c, no doubt) I'd already developed hypoglycemia 10-15 years ago, so am already predisposed to glucose issues...... + am also already careful about my diet and weight and exercise (altho' I may have to be even more so on an on-going basis). Plus, it being an experimental clinical trial, who knows.

**Maybe no one else here has any similar context, but it's healing for me to be able to articulate and be heard. Healing is a dialogue.

*(Am in a state of shock doubly, 'cos the clinic didn't report the elevating blood sugar until 4 weeks after the fact)

So that's my story -- and I'm sticking to it.
Am including you in my prayers. Thank you.

In Health.
auriga1 responded:
This is a holiday weekend, so you probably won't hear much until next week, I hope.

Just want to say welcome to you. Healing IS a dialogue.

I can't help with the insight or wisdom. Just another diabetic hearing your concerns.

Your numbers are a little high. Note the "little." Not terrible, but I hear your concern. You are already proactive regarding your glucose issues. Good thing.

The ** statement caught my attention because the same thing happened to me. I was in the hospital for a different issue for many weeks. Close to a month, I believe. They didn't pay any attention to my bloodwork except for the issue I was hospitalized for. I was transferred to another hospital because the one I was at didn't do a certain procedure.

Long story short (before everyone gets bored to tears) is that the second hospital DID notice that my FBS every a.m was between 250 and 300. Not anywhere near normal. These doctors immediately put me on two insulins after my A1C came back at 13.2. Serious problem.

Keep track of your BS as you are doing. Once you are finished with trials, maybe the BS will come down. See if you can get a referral to an endocrinologist, a doctor who specializes in the eindocrine system, the pancreas being part of it.

Wishing you the best in your search for an answer.

Helpful Tips

A Diabetes Reversal StoryExpert
Many people understand that they can probably improve their diabetes by eating right and exercising, but figuring out how to make it ... More
Was this Helpful?
81 of 153 found this helpful

Expert Blog

Conquering Diabetes - Michael Dansinger, MD

Dr. Michael Dansinger provides thoughtful tips for those with type 2 diabetes or pre-diabetes who want to reclaim their health...Read More

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.